Thunderstorm Wind, Hitchcock
- When
- June 12, 5:00 PM MST
- Where
- Hitchcock County, Palisade
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.350, -101.100
A few 4 to 6 inch diameter tree limbs knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 12, 12:06 PM MST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
106 PM MDT SUN JUN 12 2005
.DISCUSSION...MAIN CONCERNS CONTINUE TO BE POSSIBLE SEVERE WEATHER
AND LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING. NOT STARTING WITH
A CLEAN SLATE TODAY...AS THE SURFACE WINDS/CLOUD COVER ARE COMPLICATED
BY ONGOING CONVECTION OVER SOUTHERN KANSAS. HOWEVER...RICH LOW LEVEL
MOISTURE MOVING ONTO THE HIGH TERRAIN WILL COMPENSATE FOR RELATIVE
LACK OF HEATING...TO PRODUCE MODERATE INSTABILITY THIS AFTERNOON. THE
POTENTIAL SEVERE WEATHER WILL BE FURTHER DRIVEN BY STRONG DEEP LAYER
SHEAR TO THE REAR OF A NORTH-SOUTH ORIENTED JET STREAK. A MID LEVEL
TROF AXIS LIES NORTHWEST TO SOUTHEAST ACROSS COLORADO...WITH A SECOND
STRONGER GET STREAK ON THE BACK SIDE OF THE TROF. THE APPROACH OF THIS
SECOND STREAK WAS ALREADY CAUSING SURFACE WINDS TO BACK AND STRENTHEN.
THIS...COMBINED WITH LOW CLOUD BASES WILL PROVIDE AN ENVIRONMENT
FAVORABLE FOR A FEW TORNADOES...ESPECIALLY OVER EASTERN COLORADO AND FAR
WESTERN KANSAS THROUGH EARLY EVENING. LARGE HAIL WILL ALSO BE A THREAT.
STORMS ALREADY DEVELOPING IN COLORADO WILL MOVE EAST TO A YUMA TO GOODLAND
TO LEOTI LINE BY LATE AFTERNOON.
FARTHER EAST...STORMS SHOULD EXPAND IN COVERAGE THIS EVENING...GENERALLY
OVER THE FLASH FLOOD WATCH AREA. MODELS ARE SUGGESTING SOME COUPLING OF
THE TWO JET STREAKS CENTERED AROUND MCCOOK TO HILL CITY DURING THE EVENING
WHICH SHOULD ENHANCE THE PRECIPITATION EFFICIENCY THROUGH DEEP LIFT.
PRECIPITABLE WATER VALUES ARE RUNNING WELL OVER AN INCH...SO WILL KEEP
THE FLASH FLOOD WATCHING GOING THROUGH MIDNIGHT. THE PRECIP STILL LOOKS
TO TAPER OFF AFTER MIDNIGHT...WITH SOME WRAPAROUND SHOWERS POSSIBLE ALONG
THE NEBRASKA BORDER.
MONDAY...EXPECT A MOSTLY DRY BUT WINDY DAY. IT SHOULD FEEL QUITE COOL IN
THE MORNING WITH LOWS DIPPING TO THE UPPER 40S WEST AND LOWER 50S EAST.
HAVE INCREASED WINDS IN THE FORECAST...AND NIGHT SHIFT WILL NEED TO LOOK
AT A POSSIBLE WIND ADVISORY. THE RUC13 IS PERHAPS TOO AGRESSIVE PRODUCING
40 KNOT GUSTS OVER THE ENTIRE CWA...BUT A ZONE FROM GOODLAND TO MCCOOK
WOULD BE A GOOD CANDIDATE FOR WIND ADVISORY WHERE CROSS SECTIONS INDICATE
MODERATE SUBSIDENCE. PLACED A MENTION OF SPRINKLES IN THE NORTH WHERE
THE ETA DEVELOPS SOME LOW-TOPPED INSTABILITY AND SHOWERS. GIVEN THE
ADDED CLOUD COVER UP THERE...COULD SEE TEMPERATURES NOT REACH 70 DEGREES
IN SOUTHWEST NEBRASKA.
TUESDAY WILL SEE A LITTLE LESS WIND AND MUCH WARMER TEMPERATURES. THE
LONG TERM FORECAST HAS NOT CHANGED MUCH...WITH ONLY MINOR ADJUSTMENTS TO
TEMPERATURES...EXPECTING MIDDLE 80S MUCH OF THE WEEK. MODELS STILL PRODUCE
ANOTHER TROF IN THE ROCKIES...BUT DIFFER ON THE STRENGTH OF RIDGING OVER
THE HIGH PLAINS. GFS SOLUTIONS STILL LOOK GOOD FOR GETTING AFTERNOON
THUNDERSTORMS IN COLORADO MOVING SOUTHEAST ON WEDNESDAY NIGHT THROUGH
FRIDAY. CERTAINLY WILL NOT BE A WASH OUT...BUT SHOULD SEE ISOLATED TO
SCATTERED STORMS EACH EVENING UNLESS STRONGER CAPPING OR DRIER SURFACE
FLOW WERE TO DEVELOP.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT MONDAY FOR
KSZ003...KSZ004...KSZ015...KSZ016.
.NE...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT MONDAY FOR
NEZ080...NEZ081.
.CO...NONE.
&&
BURKEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT SUN JUN 12 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131030- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1038 AM MDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT CDT FOR HITCHCOCK AND RED WILLOW COUNTIES OF NEBRASKA AS WELL AS DECATUR...SHERIDAN... NORTON AND GRAHAM COUNTIES OF KANSAS. AFTER A BRIEF REPRIEVE FROM THE MORNING SHOWERS AND THUNDERSTORMS... NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN A VERY MOIST AND UNSTABLE AIR MASS. IN EASTERN COLORADO WHERE THE MOST CLEARING HAS TAKEN PLACE...THUNDERSTORMS HAVE ALREADY DEVELOPED. A STRONG UPPER LEVEL DISTURBANCE AND DRY LINE COMBINED WITH SOME SURFACE HEATING WILL CAUSE THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON ALONG AND WEST OF A LINE FROM LEOTI TO GOODLAND TO WRAY COLORADO. THESE STORMS WILL THEN MOVE ACROSS THE REMAINDER OF THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. BECAUSE OF THE STRONG LIFT...PLENTY OF MOISTURE AND INSTABILITY... AND A FAVORABLE WIND PROFILE...THESE STORMS WILL BECOME SEVERE. A FEW TORNADOES...LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH...AND VERY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. THE VERY HEAVY RAINFALL COULD CAUSE FLOODING...ESPECIALLY IN THE FLOOD WATCH AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FROM WEDNESDAY INTO FRIDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA. BULLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 113 PM MDT SUN JUN 12 2005 COZ090>092-KSZ001-013-027-028-041-042-NEZ079-130200- CHEYENNE CO-CHEYENNE KS-DUNDY-GREELEY-KIT CARSON-LOGAN-SHERMAN- WALLACE-WICHITA-YUMA- 113 PM MDT (213 PM CDT) SUN JUN 12 2005 ...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI-STATE REGION... THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 466 FOR EAST CENTRAL COLORADO...EXTREME SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS UNTIL 8 PM MDT (9 PM CDT)... THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH... IN KANSAS...CHEYENNE...SHERMAN...WALLACE...LOGAN...GREELEY...AND WICHITA. IN COLORADO...YUMA...KIT CARSON...AND CHEYENNE. IN NEBRASKA...DUNDY. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. IN ADDITION TO TORNADOES...HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 65 MPH...AND DANGEROUS CLOUD GROUND LIGHTNING COULD OCCUR WITH THESE STORMS. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BULLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT SUN JUN 12 2005
COZ090>092-KSZ001-013-027-028-041-042-NEZ079-130015-
CHEYENNE CO-CHEYENNE KS-DUNDY-GREELEY-KIT CARSON-LOGAN-SHERMAN-
WALLACE-WICHITA-YUMA-
554 PM MDT (654 PM CDT) SUN JUN 12 2005
...TORNADO WATCH 466 IN THE TRI STATE AREA HAS BEEN CANCELED...
THE NWS STORM PREDICTION CENTER HAS CANCELLED
TORNADO WATCH NUMBER 466 ISSUED AT 100 PM MDT
FOR PORTIONS OF
NORTHEAST COLORADO
NORTHWEST KANSAS
EXTREME SOUTHWEST NEBRASKA
THUNDERSTORMS HAVE MOVED OUT OF THE WATCH AREA AND THERE IS NO
LONGER A THREAT FOR SEVERE WEATHER TONIGHT.
JDKThe Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few 4 to 6 inch diameter tree limbs knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457698.